|Zerit, good or bad?
Jul 29, 2004
Hi I am on Sustiva, Epivir, and Zerit, have been on this for just over a year and it is working very well (VL <50 and CD4 up from 240 to 500 last test). Intitally i gained weight but this has stablised. HOWEVER I read about the concerns of Zerit and problems with Lipo. I mentioned this to my doc, asking him about changing the zerit, but he said I should not be concerned as many people do not get Lipo symptoms and he is reluctant to change as the meds are working well for me.
Are the any stats on the likelihood of getting lipo problems? Should I push to change the zerit or wait and see?
| Response from Dr. Henry
The studies are often not set up in a way to really answer your question which is-after one year you are doing OK with D4T (zerit)-what are your chances of avoiding lipodsytrophy (particularly lipoatrophy or fat loss)? Since prevention works better than fixing fat problems I usually have switched off Zerit to Viread or AZT or abacavir which likely decreases the rate if development of fat loss (but is no guarantee to avoid it). In my view a pre-emptive strategy in this case is my choice. On Zerit regimens patients usually gain weight in the first 6-12 months and then start losing fat in many cases. It is unclear whether the newer form of Zerit (once a day lower dose) decreases that problem. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Itchy Skin After Oral Sex Hooker Does It Mean I Have HIV
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
- Painful Urination After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.